Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 29, 2005, 6:34 PM CDT for Cass County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 29, 2005, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-301000- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. NEZ011-012-015>018-030>033-042-043-050-065-301000- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOBERT
In the hours before
Local storm report, Jun 29, 5:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CORTLAND 40.51N 96.71W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 29, 5:31 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.75 INCH SALINE NE FIRE DEPT/RESCUE
&&
JBLocal storm report, Jun 29, 5:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 S HICKMAN 40.61N 96.63W
06/29/2005 0.88 INCH LANCASTER NE EMERGENCY MNGR
0530 PM TSTM WND GST BEATRICE 40.27N 96.75W
06/29/2005 70 MPH GAGE NE EMERGENCY MNGR
TREES DOWN, HOMES DAMAGED WEST SIDE OF BEATRICE. ALSO
STREET FLOODING.
0551 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 2.00 INCH SARPY NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 29, 6:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL FAIRBURY 40.14N 97.18W
06/29/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 29, 6:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 1.75 INCH SARPY NE PUBLIC
&&
JBLocal storm report, Jun 29, 6:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 W BENNET 40.68N 96.60W
06/29/2005 80 MPH LANCASTER NE EMERGENCY MNGR
AT 89TH AND SALTILLO ROAD REPORT OF TREES DOWN AND SHED
DOORS OFF. ESTIMATED WINDS SPEEDS OF 60 TO 80 MPH.
0555 PM HAIL PLYMOUTH 40.30N 96.99W
06/29/2005 1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 41 min |
| Jun 29, 4:47 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 32 min |
| Jun 29, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 65 min |
| Jun 29, 4:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 48 min |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 45 min |
| Jun 29, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 64 min |
| Jun 29, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 58 min |
| Jun 29, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 45 min |
| Jun 29, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 53 min |
| Jun 29, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 43 min |
| Jun 29, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 47 min |
| Jun 29, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Otoe | 41 min |
| Jun 29, 6:55 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 25 min |
| Jun 29, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 60 min |
| Jun 29, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.